# SDR CA030930009

- Difficulty date: September 19, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 2,407 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 3340 · Exterior Lighting
- Part: Wire
- Part number: C6220010201
- Condition: Burned
- Location: Wing Tip
- Stage of operation: NR
- How discovered: 9
- Nature of condition: L
- Precautionary procedure: O

## Discrepancy

(CAN) THE NAV. LIGHT CIRCUIT BREAKER/SWITCH WOULD TRIP INSTANTLY WHEN SELECTED ON.  ALSO THE AMMETTER WOULD SPIKE TO 20+ AMPS FOR A MICRO-SECOND. I DEAD SHORT WAS DETECTED IN THE NAV LIGHT CIRCUIT.  FURTHER INSPECTION REVEALED THAT, WITHIN THE LT WINGTIP THE LT NAV LIGHT WIRE HAD WORN INTO THE BONDING STRAP OF THE LT STROBE LIGHT AND FUSED TOGETHER.  THE WIRE CONNECTED TO THE BASE OF THE NAV LIGHT SOCKET HAD ALSO SUFFERED HEAT DAMAGE FROM THE DEAD SHORT.  BOTH WIRE SEGMENTS WERE REPLACED WITH NEW.  AND RE-ROUTED. SYSTEM TESTED CHECKS OK.
